Alert archive / Idaho / High Wind Warnings in 2019
High Wind Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Jun 20, 2019, 4:35 AM MDT for 12 counties in Idaho. It took effect at Jun 20, 2019, 12:00 PM MDT. It was in force for 7 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2019, 4:35 AM MDT (10:35 UTC)
- In effect from
- Jun 20, 2019, 12:00 PM MDT
- Expired
- Jun 20, 2019, 6:59 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 18 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 2:00 PM MDT | NON-TSTM WND GST 62 | 1 Nnw Craters Of Moon, ID | MESONET STATION CRA CRATERS OF THE MOON. |
| Jun 20, 2:00 PM MDT | NON-TSTM WND GST 62 | 1 Nnw Craters Of Moon, ID | MESONET STATION CRA CRATERS OF THE MOON ARL SITE. |
| Jun 20, 2:30 PM MDT | NON-TSTM WND GST 52 | 3 E Idahome, ID | MESONET STATION ITD48 IDAHOME INTERCHANGE ITD I-84. |
| Jun 20, 2:30 PM MDT | NON-TSTM WND GST 53 | 7 S Howe, ID | MESONET STATION BAS BASE OF HOWE PEA ARL SITE. |
| Jun 20, 2:30 PM MDT | NON-TSTM WND GST 53 | 7 S Howe, ID | MESONET STATION BAS BASE OF HOWE PEAK. |
| Jun 20, 2:35 PM MDT | NON-TSTM WND GST 47 | 1 Sse Arco, ID | MESONET STATION ARC ARCO. |
| Jun 20, 2:35 PM MDT | NON-TSTM WND GST 47 | 1 Sse Arco, ID | MESONET STATION ARC ARCO ARL SITE. |
| Jun 20, 2:35 PM MDT | NON-TSTM WND GST 51 | 6 N Monteview, ID | MESONET STATION MON MONTEVIEW. |
| Jun 20, 2:35 PM MDT | NON-TSTM WND GST 51 | 6 N Monteview, ID | MESONET STATION MON MONTEVIEW ARL SITE. |
| Jun 20, 2:44 PM MDT | NON-TSTM WND GST 46 | 5 N Owinza, ID | MESONET STATION ROCI1 5 N OWINZA. |
| Jun 20, 2:44 PM MDT | NON-TSTM WND GST 46 | 5 N Owinza, ID | MESONET STATION ROCI1 ROCK LAKE RAWS SITE. |
| Jun 20, 2:45 PM MDT | NON-TSTM WND GST 46 | 8 Nw Warm River, ID | MESONET STATION ITDA2 SHEEP FALLS. |
| Jun 20, 3:00 PM MDT | NON-TSTM WND GST 53 | 1 Ne Terreton, ID | MESONET STATION TER TERRETON. |
| Jun 20, 3:00 PM MDT | NON-TSTM WND GST 53 | 1 Ne Terreton, ID | MESONET STATION TER TERRETON ARL SITE. |
| Jun 20, 3:09 PM MDT | NON-TSTM WND GST 54 | 17 Wsw Marion, ID | MESONET STATION TR251 COTTON RIDGE. |
| Jun 20, 3:09 PM MDT | NON-TSTM WND GST 54 | 17 Wsw Marion, ID | MESONET STATION TR251 COTTON RIDGE RAWS SITE. |
| Jun 20, 3:19 PM MDT | NON-TSTM WND GST 46 | 8 Nw Heglar, ID | MESONET STATION RFTI1 RAFT RIVER RAWS. |
| Jun 20, 3:20 PM MDT | NON-TSTM WND GST 56 | 12 E Howe, ID | MESONET STATION SAN SAND DUNES. |
| Jun 20, 3:20 PM MDT | NON-TSTM WND GST 56 | 12 E Howe, ID | MESONET STATION SAN SAND DUNES ARL SITE. |
| Jun 20, 3:20 PM MDT | NON-TSTM WND GST 59 | 1 Wnw Camas, ID | MESONET STATION HAM HAMER. |
| Jun 20, 3:20 PM MDT | NON-TSTM WND GST 59 | 1 Wnw Camas, ID | MESONET STATION HAM HAMER ARL SITE. |
| Jun 20, 3:40 PM MDT | NON-TSTM WND GST 59 | 8 Nnw Atomic City, ID | MESONET STATION PBF CRITICAL INFRASTRUCTURE COMPLEX. |
| Jun 20, 3:40 PM MDT | NON-TSTM WND GST 59 | 8 Nnw Atomic City, ID | MESONET STATION PBF CRITICAL INFRASTRUCTURE COMPLEX ARL SITE. |
| Jun 20, 3:50 PM MDT | NON-TSTM WND GST 55 | 12 Nw Atomic City, ID | MESONET STATION TRA REACTOR TECHNOLOGIES COMPLEX. |
| Jun 20, 3:50 PM MDT | NON-TSTM WND GST 55 | 12 Nw Atomic City, ID | MESONET STATION TRA REACTOR TECHNOLOGIES COMPLEX ARL SITE. |
| Jun 20, 3:50 PM MDT | NON-TSTM WND GST 55 | 9 Nw Atomic City, ID | MESONET STATION 690 CENTRAL FACILITIES. |
| Jun 20, 3:50 PM MDT | NON-TSTM WND GST 55 | 9 Nw Atomic City, ID | MESONET STATION 690 CENTRAL FACILITIES ARL SITE. |
| Jun 20, 3:54 PM MDT | NON-TSTM WND GST 54 | 14 S Craters Of Moon, ID | MESONET STATION PBUI1 POTTER BUTTE. |
| Jun 20, 3:54 PM MDT | NON-TSTM WND GST 54 | 14 S Craters Of Moon, ID | MESONET STATION PBUI1 POTTER BUTTE RAWS SITE. |
| Jun 20, 3:55 PM MDT | NON-TSTM WND GST 57 | 12 Nw Atomic City, ID | MESONET STATION LOS LOST RIVER REST AREA. |
| Jun 20, 3:55 PM MDT | NON-TSTM WND GST 57 | 12 Nw Atomic City, ID | MESONET STATION LOS LOST RIVER REST AREA ARL SITE. |
| Jun 20, 3:55 PM MDT | NON-TSTM WND GST 59 | 12 Se Butte City, ID | MESONET STATION RWM RADIOACTIVE WASTE MANAGEMENT. |
| Jun 20, 3:55 PM MDT | NON-TSTM WND GST 59 | 12 Se Butte City, ID | MESONET STATION RWM RADIOACTIVE WASTE MANAGEMENT ARL SITE. |
| Jun 20, 4:00 PM MDT | NON-TSTM WND GST 59 | 20 Ese Craters Of Moon, ID | MESONET STATION BIG COXS WELL. |
| Jun 20, 4:00 PM MDT | NON-TSTM WND GST 59 | 20 Ese Craters Of Moon, ID | MESONET STATION BIG COXS WELL ARL SITE. |
| Jun 20, 4:10 PM MDT | NON-TSTM WND GST 54 | 1 Ne Aberdeen, ID | MESONET STATION ABE ABERDEEN. |
| Jun 20, 4:10 PM MDT | NON-TSTM WND GST 54 | 1 Ne Aberdeen, ID | MESONET STATION ABE ABERDEEN ARL SITE. |
| Jun 20, 4:10 PM MDT | NON-TSTM WND GST 55 | 12 Nnw Atomic City, ID | MESONET STATION GRI INTEC/GRID 3. |
| Jun 20, 4:10 PM MDT | NON-TSTM WND GST 55 | 12 Nnw Atomic City, ID | MESONET STATION GRI INTEC/GRID 3 ARL SITE. |
| Jun 20, 4:15 PM MDT | NON-TSTM WND GST 54 | 1 Ene Richfield, ID | MESONET STATION RIC RICHFIELD. |
| Jun 20, 4:15 PM MDT | NON-TSTM WND GST 54 | 1 Ene Richfield, ID | MESONET STATION RIC RICHFIELD ARL SITE. |
| Jun 20, 4:15 PM MDT | NON-TSTM WND GST 61 | 9 Ssw Mud Lake, ID | MESONET STATION ROV ROVER. |
| Jun 20, 4:15 PM MDT | NON-TSTM WND GST 61 | 9 Ssw Mud Lake, ID | MESONET STATION ROV ROVER ARL SITE. |
| Jun 20, 4:25 PM MDT | NON-TSTM WND GST 51 | 6 Nw Minidoka, ID | MESONET STATION MIN MINIDOKA. |
| Jun 20, 4:25 PM MDT | NON-TSTM WND GST 51 | 6 Nw Minidoka, ID | MESONET STATION MIN MINIDOKA ARL SITE. |
| Jun 20, 4:25 PM MDT | NON-TSTM WND GST 66 | 1 Ene Howe, ID | MESONET STATION HOW HOWE. |
| Jun 20, 4:25 PM MDT | NON-TSTM WND GST 66 | 1 Ene Howe, ID | MESONET STATION HOW HOWE ARL SITE. |
| Jun 20, 4:30 PM MDT | NON-TSTM WND GST 50 | 1 N Roberts, ID | MESONET STATION ROB ROBERTS. |
| Jun 20, 4:30 PM MDT | NON-TSTM WND GST 50 | 1 N Roberts, ID | MESONET STATION ROB ROBERTS ARL SITE. |
| Jun 20, 4:30 PM MDT | NON-TSTM WND GST 53 | 9 E Butte City, ID | MESONET STATION DEA DEAD MAN CANYON. |
| Jun 20, 4:30 PM MDT | NON-TSTM WND GST 53 | 9 E Butte City, ID | MESONET STATION DEA DEAD MAN CANYON ARL SITE. |
| Jun 20, 4:30 PM MDT | NON-TSTM WND GST 61 | 14 Ne Atomic City, ID | MESONET STATION ITD93 TELEGRAPH HILL HWY 20. |
| Jun 20, 4:30 PM MDT | NON-TSTM WND GST 61 | 14 Ne Atomic City, ID | MESONET STATION ITD93 TELEGRAPH HILL ITD SITE. |
| Jun 20, 4:30 PM MDT | NON-TSTM WND DMG | 2 Nw Idaho Falls, ID | EAST IDAHO NEWS HAD PICTURES OF A LARGE TREE BLOWN OVER ONTO A CAR AT THE IDAHO FALLS ACTIVITY CENTER. |
| Jun 20, 4:35 PM MDT | NON-TSTM WND GST 54 | 13 Ne Atomic City, ID | MESONET STATION EBR MATERIALS FUELS COMPLEX. |
| Jun 20, 4:35 PM MDT | NON-TSTM WND GST 54 | 13 Ne Atomic City, ID | MESONET STATION EBR MATERIALS FUELS COMPLEX ARL SITE. |
| Jun 20, 4:35 PM MDT | NON-TSTM WND GST 57 | Atomic City, ID | MESONET STATION ATO ATOMIC CITY. |
| Jun 20, 4:35 PM MDT | NON-TSTM WND GST 57 | Atomic City, ID | MESONET STATION ATO ATOMIC CITY ARL SITE. |
| Jun 20, 4:35 PM MDT | NON-TSTM WND GST 58 | 3 W Taber, ID | MESONET STATION TAB TABER. |
| Jun 20, 4:35 PM MDT | NON-TSTM WND GST 58 | 3 W Taber, ID | MESONET STATION TAB TABER ARL SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.6 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3745 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970 WWUS75 KPIH 201035 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 435 AM MDT Thu Jun 20 2019 IDZ051>055-202100- /O.UPG.KPIH.WI.Y.0011.190620T1800Z-190621T0300Z/ /O.NEW.KPIH.HW.W.0003.190620T1800Z-190621T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 435 AM MDT Thu Jun 20 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a High Wind Warning, which is in effect from noon today to 9 PM MDT this evening. The Wind Advisory is no longer in effect. * IMPACTS/TIMING...Difficult driving conditions for high profile vehicles and vehicles with trailers due to very strong crosswinds. Some blowing dust is possible. The highest winds will be mid afternoon through sunset. * WINDS...Southwest to west winds 30 to 40 mph with gusts to 55 mph expected. Gusts for periods of time may approach 60 to 65 mph. * LOCATIONS...Pocatello, Idaho Falls, Rexburg, Craters of the Moon, Burley, and the INL Complex. This includes travel on I 15 from Pocatello to the Montana border. US 93 and State Highway 75 across the Magic Valley, US 20 from Arco to St Anthony, US 26 across the Snake Plain, and portions of State Highways 28 and 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ062-064>067-202100- /O.EXA.KPIH.WI.Y.0011.190620T1800Z-190621T0300Z/ Blackfoot Mountains-Big Hole Mountains-Teton Valley- Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Including Grace, Soda Springs, Henry, Bone, Victor, Ashton, Tetonia, Driggs, Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 435 AM MDT Thu Jun 20 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from noon today to 9 PM MDT this evening. * IMPACTS/TIMING...Difficult driving conditions for high profile vehicles and vehicles with trailers due to strong crosswinds. Some blowing dust is possible. The highest winds will be mid afternoon through sunset. * WINDS...Southwest to west 25 to 35 mph with gusts 45 to 50 mph expected. * LOCATIONS...Island Park, Driggs, Dubois, Ashton, and Soda Springs. This includes I 15 near the Montana border, US 20 from St Anthony to West Yellowstone, US 26 from Idaho Falls to Alpine Wyoming, US 30 from Lava Hot Springs to Georgetown Summit, State Highways 31, 32 and 33 across the Big Holes and Teton Valley, and State Highway 34 through Grace to Treasureton Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ056>058-202100- /O.CON.KPIH.WI.Y.0011.190620T1800Z-190621T0300Z/ Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands- Including Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, and Lava Hot Springs 435 AM MDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Difficult driving conditions for high profile vehicles and vehicles with trailers due to strong crosswinds. Some blowing dust is possible. The highest winds will be mid afternoon through sunset. * WINDS...Southwest to west 25 to 35 mph with gusts 50 to 55 mph expected. A brief period of gusts near 60 mph is possible around 3 to 6 pm for locations adjacent to the Snake Plain and Magic Valley. * LOCATIONS...Albion, City of Rocks, Malta, Rockland, Holbrook, McCammon and Lava Hot Springs. This includes travel on I 84 from Burley to the Utah border, I 15 from near Malad Summit to Pocatello, US 30 from McCammon to Lava Hot Springs, US 91 from Downey to Swanlake, and State Highways 36, 37 and 38. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
288 WWUS75 KPIH 202035 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 235 PM MDT Thu Jun 20 2019 IDZ051>055-210300- /O.CON.KPIH.HW.W.0003.000000T0000Z-190621T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 235 PM MDT Thu Jun 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Difficult driving conditions for high profile vehicles and vehicles with trailers due to very strong crosswinds. Some blowing dust is possible. The highest winds will be mid afternoon through sunset. * WINDS...Southwest to west winds 30 to 40 mph with gusts to 55 mph expected. Gusts for periods of time may approach 60 mph. * LOCATIONS...Pocatello, Idaho Falls, Rexburg, Craters of the Moon, Burley, and the INL Complex. This includes travel on I 15 from Pocatello to the Montana border. US 93 and State Highway 75 across the Magic Valley, US 20 from Arco to St Anthony, US 26 across the Snake Plain, and portions of State Highways 28 and 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ056>058-062-064>067-210300- /O.CON.KPIH.WI.Y.0011.000000T0000Z-190621T0300Z/ Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Blackfoot Mountains-Big Hole Mountains- Teton Valley-Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Including Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Grace, Soda Springs, Henry, Bone, Victor, Ashton, Tetonia, Driggs, Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 235 PM MDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Difficult driving conditions for high profile vehicles and vehicles with trailers due to strong crosswinds. Some blowing dust is possible. The highest winds will be mid afternoon through sunset. * WINDS...Southwest to west 25 to 35 mph with gusts 50 to 55 mph expected. * LOCATIONS...Albion, City of Rocks, Malta, Rockland, Holbrook, McCammon and Lava Hot Springs. This includes travel on I 84 from Burley to the Utah border, I 15 from near Malad Summit to Pocatello, US 30 from McCammon to Lava Hot Springs, US 91 from Downey to Swanlake, and State Highways 36, 37 and 38. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
705 WWUS75 KPIH 210059 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 659 PM MDT Thu Jun 20 2019 IDZ051>055-210200- /O.CAN.KPIH.HW.W.0003.000000T0000Z-190621T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 659 PM MDT Thu Jun 20 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Pocatello has cancelled the High Wind Warning. Winds have turned to the northwest and rapidly decreased early this evening. Therefore the High Wind Warning has been cancelled. $$ IDZ056>058-062-064>067-210200- /O.CAN.KPIH.WI.Y.0011.000000T0000Z-190621T0300Z/ Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Blackfoot Mountains-Big Hole Mountains- Teton Valley-Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Including Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Grace, Soda Springs, Henry, Bone, Victor, Ashton, Tetonia, Driggs, Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 659 PM MDT Thu Jun 20 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. Winds have decreased rapidly early this evening, and will continue to do so through sunset. Therefore the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Jun 20, 3:05 AM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 20, 3:05 AM MDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 305 AM MDT Thu Jun 20 2019 .SHORT TERM...Today through Saturday. Looks like today will be another "hold onto your hat" day across much of eastern Idaho. As our next storm gets closer, we are expecting winds to ramp up again later this morning...peaking mid afternoon through just before sunset. The combination of a cold front and very strong winds aloft (50+mph) mixing to the surface, will create hazardous conditions. We upgraded our Snake Plain and Magic Valley areas to a HIGH WIND WARNING as we are expecting a period of time where gusts will exceed 60mph in some spots. We left the WIND ADVISORY in place for the South Hills/Albion Mountains ad Raft River area, but again expanded to include places like Island Park, west of Dubois and Spencer, Driggs/Teton Valley and Bone. Those area will likely see peaks gusts of 40-55mph. The other story continues to be the colder air moving into eastern Idaho for the first day of Summer. Showers and isolated thunderstorms will redevelop across the central mountains eastward to Island Park. The higher resolution models are kicking off another round of showers across the southeast corner, which we saw yesterday. We did NOT include thunder in that area as instability will be better to the north. Snow levels will already be dropping today, down to 6500-7000ft across the west and 7500-9000ft across the eastern border. That doesn't necessarily mean we will see all snow, but certainly a mix of rain and snow that low is possible. Precipitation amounts will be light, but thunderstorms may crank out over 0.10". The low continues to track south and east. The strongest part of this storm remains across Montana, but we will see a secondary wave drop across Idaho. This will create a split flow situation where will still showers and isolated afternoon/evening storms, but certainly a lot less than expected a couple of days ago. Most of this activity tonight through Saturday will be across the central mountains and eastern highlands. We could see something drift southeast across the Snake Plain, especially this evening. Snow levels bottom out tomorrow morning, 5000-6000ft with any real risk of snow sticking occurring above 7000ft. Any snowfall that occurs with this storm will be light and sporadic. Even if we get some heavy bursts of snowfall in the mountains, it won't stick around very long. Highs today and tomorrow will run 10-15 degrees below normal in most cases. Keyes .LONG TERM...Saturday night through next Thursday. Models show a broad zonal flow transitioning into a more amplified pattern by Tuesday. Ridging is expected to develop downstream with an upper low migrating to the coastal waters of WA/OR by Tuesday. This will result in a broad southwesterly flow aloft over southeast Idaho. GFS and ECMWF both keep most of the precip to the north, so will highlight some afternoon/evening PoPs over the Central Mountains and Island Park area. Temperatures warm through the week to the 70s to low 80s. With the upper low advancing inland by Wednesday and Thursday, temperatures may cool a few degrees. Hinsberger && .AVIATION...Winds remain a concern again this afternoon as a strong shortwave pivots around an upper low located in southern Alberta. Sustained winds again could reach 30 to 35 kts with gusts to 45 kts. We'll see a chance of thunderstorms over the Central Mountains today associated with the shortwave mainly impacting KSUN. Some of the storms could make their way to KIDA or even KDIJ this evening, coincident with the upper trough passage. Hinsberger && .FIRE WEATHER...Although humidities will be rising today, expect another windy day over much of eastern Idaho. The strongest winds by far will occur again across portions of 410, 413 and 425. Gusts yesterday peaked in some locations above 60 mph and we expect something similar today. For 422, 427, 475 and 476...gusts at lower elevations will range from 25-40mph with the mid/upper slopes seeing gusts approaching 50mph at times. For Zone 411, gusts will hit 30-45mph for most locations. Once you get into the southeast portion of zone 413, gusts will be 25-40mph depending on elevation. The other story will be showers and isolated thunderstorms on the increase again and the COLDER temperatures. Snow will try to mix with rain by this afternoon as low as 6500-7000ft in the central mountains, but only the peaks above 8000ft in other terrain areas. By morning, a rain/snow mix is possible as low as 5000-6000ft. Precipitation trends today favor the central mountains into zone 411 and the northern end of 410. A few showers can't be ruled out near Bear Lake. For tonight and through Saturday, trends still favor the central mountains, zone 411, and zone 413 along the Wyoming border. Warmer and slightly drier conditions return heading into next week. We should have just enough moisture though for some showers and thunderstorms. Right now, pinpointing where will eventually be determined by how far inland this low makes it. Keyes && .HYDROLOGY...The flood advisory remains in place for the Big Wood River at Hailey with the stage below flood stage but remaining in action stage for a few more days. GK && .PIH WATCHES/WARNINGS/ADVISORIES... High Wind Warning from noon today to 9 PM MDT this evening for IDZ051>055. Wind Advisory from noon today to 9 PM MDT this evening for IDZ056>058-062-064>067. &&
Nearby
High Wind Warnings in Idaho, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.